Hail, Lynn
- When
- April 30, 6:10 PM CST
- Where
- Lynn County, 2 mi W of Grassland
- Measured
- 0.75 in hail
- Reported by
- STORM CHASER
- Coordinates
- 33.133, -101.633
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Apr 30, 4:10 PM CST, 2 hours earlier.
SOUTH PLAINS AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 510 PM CDT MON APR 30 2001 ...SVR TSTM WATCH BOX TO BE ISSUED SHORTLY FOR PARTS OF THE CWFA... NEW WATCH BOX WL BE ISSUED SHORTLY FOR PARTS OF THE AREA PER COORD CALL WITH SPC. SEE WATCH BOX PRODUCTS FM SPC FOR MORE DETAILS. FOR THE ZFP... KLBB RADAR SHOWING TSRA DVLPG WITHIN A RGN OF DECENT THETA-E CONVG. LAPS DERIVED SOUNDINGS SUPPORT CAPES OF AROUND 1500-1800 J/KG...MAINLY EAST OF A LINE FROM KPVW-KLBB. EXPECT ACTIVITY TO CONT TO DVLP AS TSRA MOVE E INTO SLGTLY DEEPER MOISTURE AND A MORE UNSTABLE ATMOS. WL UPDATE THE ZFP MAINLY TO INCR POPS. WL CONT MENTION OF SVR BUT BE MORE SPECIFIC ON THE TYPE OF SVR THREAT (ERGO WINDS AND HAIL). SVR THREAT WL GRADUALLY DECR LTR THIS EVENING WITH THE LOSS OF SOLAR INSOLATION. UPDATED ZFP OUT SHORTLY. .LUB...NONE. ST
TXZ023>026-028>032-034>038-040>044-010300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 621 PM CDT MON APR 30 2001 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CLEARED THE FOLLOWING COUNTIES FROM SEVERE THUNDERSTORM WATCH NUMBER 181... LAMB...HOCKLEY... THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM FOR THE FOLLOWING COUNTIES... TERRY...SWISHER...HALE...LUBBOCK...LYNN...BRISCOE...FLOYD...CROSBY... GARZA...HALL...MOTLEY...DICKENS...KENT...CHILDRESS...COTTLE... KING...STONEWALL... THIS WATCH INCLUDES THE LUBBOCK METROPOLITAN AREA. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. ST
TXZ023>026-029>032-035>038-040>044-010300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 647 PM CDT MON APR 30 2001 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CLEARED THE FOLLOWING COUNTY FROM SEVERE THUNDERSTORM WATCH NUMBER 181... TERRY... THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM FOR THE FOLLOWING COUNTIES... SWISHER...HALE...LUBBOCK...LYNN...BRISCOE...FLOYD...CROSBY... GARZA...HALL...MOTLEY...DICKENS...KENT...CHILDRESS...COTTLE... KING...STONEWALL... THIS WATCH INCLUDES THE LUBBOCK METROPOLITAN AREA. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCHs AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
The Lubbock radar (KLBB), 60 km away, was scanning. The volume nearest the first event began at 00:10 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2001Every state in 2001This day in weather historyWarnings in Texas, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5239314.